Hail, Benton
- When
- April 7, 12:03 PM CST
- Where
- Benton County, 7 mi N of Camden
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -88.100
Golf ball size hail covering the ground.
59 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 7, 8:15 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT FRI APR 7 2006 .UPDATE... SPC ALREADY TALKING ABOUT POSSIBLE WATCH WITH SUPERCELL DEVELOPMENT ALREADY TAKING PLACE MEM AREA. LOOKING AT MORNING SOUNDING AND PROGGED SOUNDINGS...ATMOSPHERE PRIMED FOR SEVERE INCLUDING TORNADOES... FROM 18Z-00Z TIME FRAME... SWEAT INDEX 300+ TOTAL TOTALS 50+ LI -5 TO -10 CAPE INCREASING TO 2000+ 0-3 KM HELICITIES 300+ && .PREV DISCUSSION... (ISSUED 219 AM CDT FRI APR 7 2006) SHORT TERM...ALLS QUIET AT THE MOMENT, ALTHOUGH THE RADAR DOES SHOW SOME LIGHT ACTIVITY OVER THE UPPER PLATEAU THIS HOUR. OTHERWISE, TEMPERATURES REMAIN MILD, WITH 06Z READINGS RANGING FROM CROSSVILLES 67 DEGREES, TO LEBANONS 72. DEW POINTS ARE MAINLY IN THE LOWER 40S TO LOWER 50S. SURFACE FLOW CONTINUES FROM THE SOUTH, AND THE STRENGTHENING PRESSURE GRADIENT IS RESULTING IN SOME GUSTY WINDS. THE SURFACE MAP SHOWS A 985 MB LOW CENTERED OVER EASTERN NEBRASKA, WITH A COLD FRONT TRAILING SOUTHWARD, AND THE WARM FRONT EXTENDING EASTWARD FROM THE LOW CENTER FAR TO OUR NORTH. THUS, MIDDLE TENNESSEE REMAINS WELL INSIDE A BROAD MARITIME TROPICAL AIR MASS. INTERESTINGLY, SURFACE DEW POINTS INCREASE FARTHER WEST, BUT DROP CONSIDERABLY OVER THE SOUTHERN PLAINS, MEANING THERE IS QUITE A BIT OF DRY AIR WRAPPING INTO THE LOW. LONG TERM...AM EXPECTING SCATTERED CONVECTION TODAY ACROSS MIDDLE TENNESSEE, WITH SLIGHTLY GREATER CHANCES DOWN SOUTH AROUND WAYNESBORO AND LAWRENCEBURG. A WEAK, PRE-FRONTAL SURFACE TROUGH WILL PUSH ACROSS THE MID STATE THIS MORNING, BUT THEN WE ACTUALLY DRY OUT FOR SEVERAL HOURS LATER ON TODAY. THEREFORE, AM NOT EXPECTING SIGNIFICANT RAINFALL OR SEVERE STORMS TODAY. AT 00Z THIS EVENING, THE GFS/ETA/NGM MODELS FILL THE LOW TO 998- 999 MB AND BRING THE CENTER UP TO CAPE GIRARDEAU, AND AT 06Z, THE LOW WILL BE AROUND JACKSON, TENNESSEE AS A STRONGER SHORTWAVE DEVELOPS IN THE 850 MB FLOW. BY THIS TIME, DEEP MOISTURE AND A DEEP POSITIVE OMEGA FIELD DEVELOP OVER THE MID STATE, MOST STRONGLY DEPICTED BY THE GFS SOLUTION, AND TO A LESSER EXTENT BY THE ETA AND NGM. STILL, THE CONSISTENCY SHOWN BY THE MODELS THE LAST 2-3 DAYS GIVES HIGH CONFIDENCE TO TONIGHTS FORECAST. LOOKING AT VARIOUS DYNAMICS AND INSTABILITY FIELDS GIVES A BETTER UNDERSTANDING OF THE TYPE OF WEATHER WERE EXPECTING OVERNIGHT. ALL MODELS ARE SHOWING STRONG UPWARD VERTICAL MOTION IN THE MID- LEVELS, WITH EQUALLY SIGNIFICANT DIFFERENTIAL VORTICITY ADVECTION WITHIN THE 700-500 MB LAYER, INDICATING UPWARD ACCELERATION THROUGH THE MID-LEVELS. LIKEWISE, LAPSE RATES IN THIS LAYER WILL REMAIN 6.5 TO 7.0 DEGREES CELSIUS PER KM THROUGHOUT TODAY AND TONIGHT, INDICATING SUFFICIENT INSTABILITY FOR CONVECTION. SIMILARLY, THE WIND FIELDS AT 06Z SHOW REMARKABLE UPPER-LEVEL DIVERGENCE OVER MIDDLE TENNESSEE, WITH EQUALLY STRONG THETA-E CONVERGENCE AT 850 MB, AND MOISTURE FLUX CONVERGENCE AT THE SURFACE. ALL, OF COURSE, WILL BE CONTRIBUTORS TO THE ACTIVE WEATHER WERE EXPECTING OVERNIGHT. MODEL SOUNDINGS AT THE SAME TIME ALSO REFLECT DEEP INSTABILITY, WITH MARKED DRY AIR INSTRUSION SHOWN ON THE GFS MODEL SOUDING FOR BNA, TO A LESSER EXTEND ON THE NGM SOUNDING, WITH THE ETA MODEL SHOWING A NEARLY SATURATED COLUMN 24 HOURS FROM NOW. USING THE NGM SOUNDING AS A COMPROMISE, WERE STILL LOOKING AT A K-INDEX OF 33, A LIFTED INDEX OF -6.4, AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 1865 J/KG. A UNIDIRECTIONAL WIND FIELD PUTS A LID ON THE 0-3 KM HELICITY, WITH A VALUE OF ONLY 89. HOWEVER, THE FREEZING LEVEL WILL BE AROUND 9,500 FEET, MEANING THAT THOSE STORMS WHICH DEVELOP STRONG UPDRAFTS WILL LIKELY PRODUCE LARGE HAIL. THE MOST RECENT DAY 1 CONVECTIVE OUTLOOK PLACES NORTHERN MIDDLE TENNESSEE (CLARKSVILLE, GALLATIN, LIVINGSTON) UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. A MODERATE RISK COVERS AREAS FARTHER SOUTH (NASHVILLE, MURFREESBORO, CROSSVILLE), WHILE A HIGH RISK AREA COVERS OUR EXTREME SOUTH (WAYNESBORO, LAWRENCEBURG, PULASKI). BY 12Z SATURDAY, THE LOW CENTER WILL HAVE MOVED INTO THE APPALACHIANS, WITH DEEP WRAP-AROUND MOISTURE STILL EXPECTED TO PRODUCE SOME LINGERING SHOWERS SATURDAY MORNING OVER MIDDLE TENNESSEE, PARTICULARLY THE PLATEAU. WE WILL CLEAR OUT DURING THE DAY SATURDAY AS THE MOISTURE PULLS EAST, AND THE 500 MB SHORTWAVE SWINGS ACROSS THE AREA SIMULTANEOUSLY. AFTERWARDS, LOOK FOR SEVERAL DAYS OF DRY WEATHER, WITH THE NEXT WEATHER SYSTEM NOT EXPECTED UNTIL TUESDAY NIGHT AND WEDNESDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1223 PM CDT FRI APR 7 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1223 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL APPROACH MIDDLE TENNESSEE LATE TODAY AND THEN MOVE ACROSS THE AREA OVERNIGHT. INCREASING AMOUNTS OF MOISTURE WILL CONTINUE MOVING NORTH FROM THE GULF OF MEXICO AND INTO THE MID STATE. THIS COMBINED WITH COLDER AIR MOVING IN ALOFT WILL PRODUCE INCREASINGLY MORE UNSTABLE CONDITIONS AS THE AFTERNOON CONTINUES. WINDS WILL ALSO BECOME QUITE FAVORABLE... ESPECIALLY LATER THIS AFTERNOON THROUGH ABOUT MIDNIGHT TONIGHT... SO THAT AN INCREASING RISK OF NOT ONLY VERY LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES AS WELL...WILL BE VERY LIKELY. THE STORMS WILL BECOME MORE AND MORE NUMEROUS AS THE AFTERNOON CONTINUES ...AND CONTINUE IN THIS MANNER INTO THE NIGHTTIME HOURS. THE GREATEST THREAT FOR TORNADIC ACTIVITY WILL BE LATE THIS AFTERNOON THROUGH MIDNIGHT. SOME TORNADOES COULD MOVE LONG DISTANCES BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF DURING THE DAY SATURDAY WITH SKIES CLEARING LATE. NO SIGNIFICANT WEATHER IS EXPECTED FOR SUNDAY THROUGH TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. NO SIGNIFICANT WEATHER WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS LIKELY THIS AFTERNOON AND TONIGHT. STEIGERWALDT
SPECIAL WEATHER STATEMENT...UPDATED FOR LATEST DAY 1 OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 735 AM CDT FRI APR 7 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-072100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 735 AM CDT FRI APR 7 2006 ...SEVERE WEATHER EXPECTED TONIGHT ACROSS MIDDLE TENNESSEE... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID STATE TONIGHT, BRINGING WITH IT ANOTHER ROUND OF SEVERE WEATHER. DEEP INSTABILITY WILL DEVELOP DURING THE DAY, AND AS THE CENTER OF LOW PRESSURE NEARS MIDDLE TENNESSEE, ADDITIONAL MOISTURE WILL BE ADDED TO THE ATMOSPHERE. BY NIGHTFALL, THE LOW WILL BE CENTERED NEAR CAPE GIRARDEAU, MISSOURI, AND WILL DIVE SOUTHEASTWARD TO NEAR JACKSON, TENNESSEE AROUND 100 AM. THE MOST SIGNIFICANT THREATS FROM THIS STORM SYSTEM WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS POSSIBLE, BUT THE LACK OF DIRECTIONAL WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PREVENT WIDESPREAD DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THE LATEST CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER PLACES NORTHERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU, INCLUDING WAVERLY, CLARKSVILLE, NASHVILLE, LIVINGSTON, AND CROSSVILLE, UNDER A MODERATE RISK OF SEVERE WEATHER. AREAS FARTHER SOUTH, INCLUDING WAYNESBORO, LAWRENCEBURG, PULASKI, COLUMBIA, AND MANCHESTER, ARE CONSIDERED AT A HIGH RISK OF SEVERE WEATHER. AS ALWAYS, YOU ARE URGED TO MONITOR A RELIABLE SOURCE OF WEATHER INFORMATION, SUCH AS NOAA WEATHER RADIO, FOR UPDATED INFORMATION AS THIS DEVELOPING WEATHER SITUATION UNFOLDS THROUGHOUT THE DAY. ROSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 917 AM CDT FRI APR 7 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-072100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 917 AM CDT FRI APR 7 2006 ...SEVERE WEATHER EXPECTED TODAY AND TONIGHT ACROSS MIDDLE TENNESSEE... A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE MID STATE BRINGING SEVERE WEATHER...INCLUDING THE POTENTIAL FOR TORNADOES. DURING THE DAY...STRENGTHENING SOUTH WINDS WILL PUMP WARM AND MOIST AIR INTO THE REGION. THIS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...AND SCATTERED THUNDERSTORMS WILL DEVELOP. CONDITION WILL BE FAVORABLE FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES THROUGH THE DAY. LATE IN THE AFTERNOON AND EVENING...THE COVERAGE AND INTENSITY OF THUNDERSTORMS WILL INCREASE AS THE COLD FRONT MOVES CLOSER TO MIDDLE TENNESSEE. ALONG WITH THE FRONT...A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM WEST TENNESSEE INTO ALABAMA. THIS LOW PRESSURE WILL ENHANCE THE THUNDERSTORM ACTIVITY AND INCREASE THE POTENTIAL FOR STRONG TORNADOES...ESPECIALLY OVER SOUTHERN MIDDLE TENNESSEE. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES NORTHERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU, INCLUDING WAVERLY, CLARKSVILLE, NASHVILLE, LIVINGSTON, AND CROSSVILLE, UNDER A MODERATE RISK OF SEVERE WEATHER. AREAS FARTHER SOUTH, INCLUDING WAYNESBORO, LAWRENCEBURG, PULASKI, COLUMBIA, AND MANCHESTER, HAVE A HIGH RISK OF SEVERE WEATHER. THIS HAS THE POTENTIAL TO BECOME A VERY DANGEROUS SITUATION. PEOPLE IN MIDDLE TENNESSEE SHOULD MONITOR THE LATEST WEATHER INFORMATION FREQUENTLY THROUGHOUT THE DAY AND TONIGHT. REVIEW YOUR SEVERE WEATHER SAFETY PLAN NOW SO YOU WILL BE PREPARED IF SEVERE WEATHER APPROACHES YOUR LOCATION. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM HAIL 16 NW DOVER 36.65N 88.05W
04/07/2006 E0.88 INCH STEWART TN LAW ENFORCEMENT
1110 AM HAIL 10 W DOVER 36.48N 88.02W
04/07/2006 E0.88 INCH STEWART TN PUBLIC
PINEY CAMPGROUND
&&
STEIGERWALDTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1202 PM CDT FRI APR 7 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-072300- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1202 PM CDT FRI APR 7 2006 ...MAJOR SEVERE WEATHER EVENT WILL CONTINUE TO DEVELOP TODAY AND TONIGHT ACROSS MIDDLE TENNESSEE... A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE MID STATE BRINGING SEVERE WEATHER...INCLUDING THE POTENTIAL FOR TORNADOES. STRENGTHENING SOUTH WINDS WILL PUMP WARM AND MOIST AIR INTO THE REGION. THIS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. THUNDERSTORMS HAVE ALREADY PRODUCED VERY LARGE HAIL OVER PARTS OF WEST TENNESSEE AND ALONG THE TENNESSEE RIVER. CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ACROSS ALL OF THE MID STATE. LATE IN THE AFTERNOON AND EVENING...THE COVERAGE AND INTENSITY OF THUNDERSTORMS WILL INCREASE AS THE COLD FRONT MOVES CLOSER TO MIDDLE TENNESSEE. ALONG WITH THE FRONT...A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM WEST TENNESSEE INTO ALABAMA. THIS LOW PRESSURE WILL ENHANCE THE THUNDERSTORM ACTIVITY AND INCREASE THE POTENTIAL FOR STRONG TORNADOES...ESPECIALLY OVER SOUTHERN MIDDLE TENNESSEE. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES ALL OF MIDDLE TENNESSEE IN A HIGH RISK OF SEVERE WEATHER. THIS HAS THE POTENTIAL TO BECOME A VERY DANGEROUS SITUATION. PEOPLE IN MIDDLE TENNESSEE SHOULD MONITOR THE LATEST WEATHER INFORMATION FREQUENTLY THROUGHOUT THE DAY AND TONIGHT. REVIEW YOUR SEVERE WEATHER SAFETY PLAN NOW SO YOU WILL BE PREPARED IF SEVERE WEATHER APPROACHES YOUR LOCATION. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL BIG SANDY 36.23N 88.09W
04/07/2006 M1.00 INCH BENTON TN TRAINED SPOTTER
3/4 TO 1 INCH HAIL IN BIG SANDY
&&
MMURPHYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 1 N CAMDEN 36.08N 88.10W
04/07/2006 M1.75 INCH BENTON TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL
&&
MMURPHYThe national radar mosaic for the moment the first event began.
59 hail, 6 thunderstorm wind. Local standard time, as filed.
Golf ball size hail covering the ground.
Hail almost the size of a softball reported at Ashland City. The picture of the hail was taken by Mr. Randy Morris and submitted to WSMV-TV.
Quarter size hail at White House.
Golf ball size hail in Kimmins.
Hail the size of a baseball reported by the public at Hillsdale. Photo of hail was submitted by Tony White to WSMV-TV channel 4 in Nashville. On a side note, Mr. Maxie Phillips displayed a metal sign to the "Lafayette Macon County Times" newspaper. The business sign dropped in his yard on Williams Road, north of Lafayette, TN from debris as a result of the Sumner County tornado. The sign came from a lady's garage in Hendersonville, TN, about 38 miles to the west of his location.
Quarter to golf ball size hail in Dickson.
Golf ball size hail reported at Dale Hollow Lake. Several cars were damaged.
Newspaper story said that golf ball size hail hit Celina, causing vehicles to have dents and dings.
Nickel size hail in Murfreesboro along I-24.
Quarter size hail at I-24 near Murfreesboro.
One to 13/4 inch hail on U.S. Highway 70S.
Newspaper article stated that trees were blocking roads on Highway 130 West and on U.S. 41-A South. Also, article mentioned a roof of a log cabin was blown off on George Reagor Road, about 2 miles southwest of Flat Creek.
Quarter size hail at MTSU campus.
5 power poles were down along U.S. Highway 31.
Golf ball size hail reported at the National Guard Armory.
Tennis ball size hail reported.
Newspaper story quoted the EMA Director saying that about one million dollars worth of damage occurred in Cannon County due to the strong winds and hail. Strong thunderstorm winds damaged numerous barns, sheds and outbuildings. Many trees and power lines were down around the county. 800 to1000 homes in Cannon county sustained damage, especially in the eastern part of the county. One house and one mobile home was declared a total loss. 4 or 5 homes were heavily damaged in the Center Hill and Short Mountain community.
Tennis ball size hail struck Woodbury. The hail struck the town square, causing extensive damage to parked cars, businesses, and windows and roof of the Cannon County Courthouse. Hundreds of tiles on the the Courthouse roof were broken. The tiles had been in place since 1936. The hail had broken windows at the West Side School. There was a lot of damage to the roofs of the Cannon County High School and to Woodbury Grammar School.
Baseball size hail reported.
Strong thunderstorm wind gusts blew down a shed. Also, part of a roof was blown off a house by the strong winds.
Quarter size hail reported on Highway 288.
Golf to tennis ball size hail in Franklin near the intersection of Mack Hatcher Parkway and U.S. Highway 431.
Quarter size hail along I-65 east of Franklin.
Quarter size hail about 5 miles east of Lawrenceburg on U.S. Highway 64.
Overturned vehicle on U.S. Highway 64 near Deerfield. Also, power poles were down.
Quarter size hail on Main Street and U.S. Highway 70 west.
Quarter size hail in Gandy.
Golf ball size hail at the VA Hospital.
Quarter size hail west of U.S. Highway 70.
Golf ball size hail near Hollow Springs Road along Highway 53.
Quarter size hail on Cecil Hill Road in southwest part of Dekalb County along Highway 146.
Trees were down.
Nickel size hail along Pinewood Road in western Williamson County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497131, 5497132, 5497398, 5501904, 5501905, 5501906, 5501907, 5501908, 5501909, 5497397, 5501910, 5497134, 5500631, 5500629, 5497135, 5497136, 5500630, 5500634, 5500632, 5500641, 5497401, 5497130, 5500644, 5500633, 5500635, 5500636, 5497400, 5500637, 5500638, 5500639, 5500640, 5497399, 5500642, 5500643, 5500645, 5497128, 5500646, 5497133, 5496566, 5496567, and more.